MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120304
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, a galaxy g3 xsft 3mm x 4cm coil (glx120304, 30797246) became stretched during the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h10.Complaint conclusion: as reported by the field, a galaxy g3 xsft 3mm x 4cm coil ((b)(6)) became stretched during the procedure.There was no patient injury reported.No additional information is available.A non-sterile galaxy g3 mini 3mm x 4cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was found partially inside the introducer sheath; the distal portion was noted to be outside.The device was inspected under microscopic magnification, and it was found that the embolic coil was severely stretched and was still attached to the resistance heating (rh); this was found not softened, indicating that the detachment process was not initiated.Also, it was noted that the core wire was folded inside the introducer tube.The issue regarding the embolic coil being stretched was confirmed based on the damages observed on the coil.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, coil damage is a potential issue that can occur during microcoil placement due to the rotative hemostasis valve (rhv) being fastened too tightly and the introducer tip and microcatheter hub being misaligned.Also, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, resulting in coil stretching.However, other factors not described in the event description may have contributed to the issue encountered during the procedure.With the limited information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.The folded condition of the core wire is not originally reported in the complaint, and it is suggested that it appeared during the retraction of the device; this condition is not considered related to the reported issue.A manufacturing record evaluation was performed for the finished device 30797246 number, and no non-conformances related to the malfunction were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following indication: ¿ if unusual friction is noted during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.Loosen the rhv main valve and fully re-insert the introducer tip into the infusion microcatheter hub.Gently tighten the rhv main valve around the introducer sheath to prevent back-flow of blood.Visually inspect the alignment of the introducer tip and the microcatheter hub to ensure they have not slipped apart.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17469628
Report Number3008114965-2023-00564
Device Sequence Number5837479
Product Code KRD
UDI-Device Identifier10886704077688
UDI-Public10886704077688
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberGLX120304
Device Lot Number30797246
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale